Accessibility navigation

Isometries of Grassmann spaces, II

Geher, G. P. and Semrl, P. (2018) Isometries of Grassmann spaces, II. Advances in Mathematics, 332 (9). pp. 287-310. ISSN 1090-2082

Text - Accepted Version
· Available under License Creative Commons Attribution Non-commercial No Derivatives.
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/j.aim.2018.05.012


Botelho, Jamison, and Molnár [1], and Gehér and Šemrl [4] have recently described the general form of surjective isometries of Grassmann spaces of all projections of a fixed finite rank on a Hilbert space H. As a straightforward consequence one can characterize surjective isometries of Grassmann spaces of projections of a fixed finite corank. In this paper we solve the remaining structural problem for surjective isometries on the set of all projections of infinite rank and infinite corank when H is separable. The proof technique is entirely different from the previous ones and is based on the study of geodesics in the Grassmannian . However, the same method gives an alternative proof in the case of finite rank projections.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:77194


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation